Okay friends, you guys are so smart on here and I mean that sincerely!! My whole body has been itching like crazy lately and it is making me freak out. Now here is what I am on, starting from what I have been on the longest: Klonipin, 14 years, Ambien, 10+ years, Topamax, 1year, Effexor, a month, and Adderall, a month. Here's the new info; Effexor started at 75 mg one time a day for the first week. By the third week, he wanted me to go up to 150. By day six, I was not going to stay on 150 or 2 of those heinous pills a day. I dropped back to 75 mg by the next day and have been doing that ever since. I have researched all of my medications. Effexor has made me dizzy and I almost fainted in my kitchen, I sweat like crazy, all I drink is ice water day and night, the nausea before and after I reduced the amount is crazy. That includes with or without food. The dry mouth is horrible. I take the Adderall 10 mg in the morning, mostly just one time a day. I have only taken it twice a day two times. I am prescribed to take it up to two times a day. Has anyone else had a problem with this extreme itching? I am constantly looking to see if I have a mosquito or spider or something crawling on me. I live in Florida, so we have a lot of critters
I am so itchy!!! Which med is causing this? Feel like a chimpanzee...HELP?
- 19 Sep 2015 by nevergivinup
- 8 October 2019
- effexor, depression, anxiety, pruritus, social anxiety disorder, fibromyalgia, generalized anxiety disorder, major depressive disorder, anxiety and stress, medication
Hello nevergivinup, you didn't mention when the itching started. My guess would be the adderall. I took 60 mg a day of it and it had me going stir crazy. I don't know too much about effexor. Sorry that's about all I know or have experienced. Hopefully somebody else will give you a better answer.
PS, I'm no longer on adderall due to lack of sleep and itching and picking at myself.
I believe it could be the Effexor as I have checked all the lists of possible side effects for the medications you are on and only Effexor has listed as a possible rare side effect itching or skin rash.
It would be a good idea to inform your Dr. on Monday, in the meantime I am a bit skeptical (because of all the meds you are on and the potential interactions) to say take benadryl for the itching, but it would be beneficial for you to talk to the pharmacist about it.
I would suggest calling your doc. You should wean off the most recent med to see if the itching resolves. You can always add it back if it is not the cause. Only do this with your doctors guidance.
As far as the side effects from the Effexor. I am an RN. You should not be in a drug that causes all of these side effects. Your doctor needs to put you on a different drug as there are others in this class of drugs.
Please, talk to your doctor. Be assertive and tell him these side effects are not acceptable and you want to try something else.
SO sorry you are suffering like this! I agree with the other posters. It has a FREQUENT, but adverse urogenital side effect of causing abnormal kidney function. Clearly, itching is one of them, but for a person who is in actual renal failure (vs a side effect from a med like you), some other symptoms they might deal with are nausea, vomiting, not wanting to eat as much, fatigue/weak, problems sleeping, peeing more often, feeling less sharp (brain-wise), and having swelling in the feet and ankles.
I suppose it's possible, if you have even temporary kidney dysfunction, you might have some of these other side effects, so see if anything else rings true.
If so (this is me being over-protective), I don't see anything wrong with having some quick blood work done now to check to see if the kidneys really are the culprit. Then, repeating to make sure they are functioning normally again after this is all over. You never know, he/she might switch you to something different immediately to compensate for withdrawal symptoms and stop you on Day 1. You may even list it as being on your list of allergies as you move forward in life.
I hope this helps! Let us know how it goes on Monday? :-)
Hello again. You ask me what else adderall did for me. Well besides keeping me awake I had lose of appetite lots of energy a bunch of headaches. I could focus and concentrate better that was a plus. Oh and weight loss. The headaches lack of sleep and weight lose is the main reasons I quit taking it.
It is the Effexor... I have been on it for 4 months and I itch like I have bugs crawling all over me... It is terrible!!
I am finding that adderall in high doses causes infernal itching of my nose and face along with a constant runny nose. It’s definitely the adderall in high doses. I believe it affects the itch receptors of the peripheral nerves. I have taken my allergy medicine but it isn’t really doing anything. This is a hypersensitivity response of the receptors in my face and mucosa of my nose in terms of inflammation. It’s totally annoying as hell because it’s like I have cube hairs tickling my face constantly.
I have been on this medication for a few months now and I can not stop scratching.( all over) I’m calling Thursday to get off it . I have gained weight and when I miss a pill I’m very anxious and angry. Very unlike me! It has a lot of good effects but the bad are very troublesome!
OMG finally somone with same problem, itching like crazy! I have tried to figure out what is making me itch! Arms first, legs, back stomach. Scars everywhere : ( I believe its from Effexor xr 75mg I have been on it for 4 years for hot flashes & going through stage 4 breast cancer.
Its not a surface itch its inside!
I have tried EVERYTHING! Went to 2 Dermatologists sadly waste of time! I have a bag of creams, pills, ointments, lotions, many prescriptions, also many over the counter.
At first thought it was my kemo meds but have changes them 3 times, I still itch so Effexor is my target now!! Please does anyone have an any suggestions?
I'm itching like crazy too! I started on Effexor 75mg. UGH! nervous, jittery, shaky, and ITCHY!!!
I just went down to 37.5, but still itchy.
Without a doubt it’s the Effexor. I’ve been itching horribly since I started and have been on 37.5 for over a year now. I brought it up to the doctor who was no help, seen other docs and derms too with no resolution. Started weening myself off of it and one week later after completely stopping it still itching and having strange side effects . Making another doc appointment to see what now.
Norco made me itch like crazy (even my lips itched) - Effexor made me hemmorage. Everyone is different. Track backward to when the itching started. Process of elimination. What became different when the itching started?
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.